MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0537
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Muscle/Tendon Damage (4532); Bursitis (4832)
Date of Event 12/10/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per medical review received for related pi : "the operation performed was excision of greater trochanteric bursa, repair of chronic abductor tear and arthrotomy left hip" due to preoperative diagnosis of "chronic abductor tear left hip with previous hip arthroplasty with chronic greater trochanteric bursitis.".
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors (abductor tear) involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary total hip arthroplasty and three years later required revision surgery for complete rupture of the abductor mechanism and possible trunnionosis.A repair of the abductor mechanism was carried out and the hip joint was visualized but not thoroughly examined.The head was not removed from the trunnion.If there was any evidence of trunnionosis at that time steps could have been taken to mitigate further destruction of the joint.In the primary surgery operation note it states the surgeon ¿dried¿ the trunnion before inserting the femoral head.No mention was made of cleaning the trunnion.[.] i cannot determine the root cause of failure with certainty since it is multifactorial.Failure of the abductor mechanism is a common complication especially after the use of a direct lateral approach in which the abductors must be completely and thoroughly repaired.Trauma or non-compliance with postoperative instructions can contribute to abductor failure.Even with surgical repair, the results are not optimal.It could be possible that trunnionosis was present already at the time of the first revision but we cannot know that because the head was never removed from the trunnion." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient required surgery to repair an abductor tear post-implantation.No device-related failure modes were reported and the implants were not revised during this procedure.A review of the provided medical records by a clinician confirmed that the surgery occurred but was unable to determine a root cause: "i cannot determine the root cause of failure with certainty since it is multifactorial.Failure of the abductor mechanism is a common complication especially after the use of a direct lateral approach in which the abductors must be completely and thoroughly repaired.Trauma or non-compliance with postoperative instructions can contribute to abductor failure.Even with surgical repair, the results are not optimal." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key16918200
Report Number0002249697-2023-00510
Device Sequence Number12495241
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model Number6021-0537
Device Catalogue Number6021-0537
Device Lot Number30832601
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale